Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

1 year old, suffering from fever. Taking antibiotics. Is change of medicine recommended?

My son is 1yr and 4 month old and caught fever dr suggested taxim-o. After giving 4 dose of taxim o i consulted to a pediatrician and told him my baby is passing semi liquid stool but 1 to 2 times now fever is controlled. He suggested me to give zanocin and stop giving taxim o. Is is it safe stoping one anti biotic and starting this new one.
Asked On : Sat, 27 Apr 2013
Answers:  3 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

The loose motions are due to gastroenteritis or some times antibiotic associated.

Continue the medication as advised by the Pediatrician.

There is no problem in stopping one antibiotic and starting a new one.

In addition to the antibiotic, you can give oral rehydration solutions like Pedialyte to prevent dehydration.

Probiotic like saccharomyces or lactobacillus sachets will help to restore healthy protective gut flora.

Hope I have answered your query.

Answered: Sat, 27 Apr 2013
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

In a child with loose motions no antibiotics are required unless it is a case of dysentery.

We consider antibiotics if the child has blood in the stool associated with fever, pain abdomen, mucus in the stool, pain while passing stool.

Most of the loose stools are because of viral infections and antibiotics in such cases may not be useful.

If your kid has blood and mucus in the stool with fever continue the antibiotic as advised by your doctor.

Monitor for signs of dehydration.
They include
1. Decreased skin turgor
2. Increasing thirst.
3. Sunken eyes.
4. Irritability.
5. Drowsiness.
6. Decreasing passage of urine.

This is particularly important if the stools are watery. In such scenario ORS may have to be given.

You may contact me with further details on the following URL...........

In such scenario the questions are directly forwarded to me .............. and I can answer your queries regarding your kid online regularly.

Hope this helps.
Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful
Pediatrician Dr. Balaji Chinnasami's  Response
Hi dear,
There is no need to give antibiotics for diarrhea unless it contains blood (dysentry). But antibiotics like taxim o are known to cause diarrhea. You can add probiotics like bifilac. Give curd or butter milk. If loose stools is not so problematic then give taxim-o for atleast five days or if diarrhea is really bothering then you can discuss with your physician about even stopping antibiotics.

Take care. Don't worry he will be fine.
Dr. Balaji Chinnasami MD
Assistant Professor - Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor